Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ddI once a day
Nov 6, 2000

hi doc...

Let me first say i am very grateful for this forum it has helped me greatly!

I have been hiv+ since 93. Currently viral load is undetectable and CD4 750. I have been on Crix 2x a day, zerit 40mg 2x and epivir 150mg 2x a dy. Until i was experiencing crix belly and wasting in limbs and face. i then went off meds for aprox 1 year. viral load was low and was starting to look more normal again but had huge nodes on the side of my neck. so i went back same meds again this time switching Crix for ziagen.

Glands went down now and stomach is not a big problem, but i am experiencing severe facial wasting and in my limbs and thinking of going off meds once again. i figure it is the zerit.

i take these meds cause they are easy to take. 2x dly and with or without food. can you recommend a different drug other than d4t easy to take? i have been on viramune but got broke out in rash when i first started a cocktail. dr says it will be worse if i go on it again.

i read in AEGIS.. ddI is approved for taking once a day with out food. i can handle that if its only once a day. and what is its association with fat redistribution.

thanks for your help!

MC

Response from Dr. Boyle

MC:

ddI EC has now been approved and should be available in pharmacies shortly. It is one capsule, once a day on an empty stomach. The GI side effects of ddI are markedly decreased with this formulation, since most were due to the buffer, which has been eliminated in ddI EC. ddI has not been heavily associated with lipodystrophy, although there is some evidence that all of the NRTIs may have some involvement in that process. Since it is tough to know if you have a M184V mutation (which causes high grade 3TC resistance), I would consider an AZT (or ABC), ddI and Sustiva regimen. BB

Brian Boyle, M.D., J.D.



Previous
Rash from Abacavir
Next
Tested HIV+ and no detectable virus after 11 months

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement